Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 225, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 11, 2021, 11:57 AM EDT for Beaver County, Lawrence County, Washington County, Pennsylvania; Hancock County, West Virginia; Carroll County, Columbiana County, Jefferson County, Ohio. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 11:57 AM EDT (15:57 UTC)
- Expired
- Aug 11, 2021, 12:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Beaver County, PA, Lawrence County, PA, Washington County, PA, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 27 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:05 PM EDT | TSTM WND DMG | Darlington, PA | TREES DOWN ON A HOUSE |
| Aug 11, 12:08 PM EDT | TSTM WND DMG | Patterson Heights, PA | TREES REPORTED DOWN ON 11TH ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WUUS51 KPBZ 111557
SVRPBZ
OHC019-029-081-PAC007-073-125-WVC029-111630-
/O.NEW.KPBZ.SV.W.0225.210811T1557Z-210811T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
1157 AM EDT Wed Aug 11 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in east central Ohio...
Eastern Columbiana County in east central Ohio...
East central Carroll County in east central Ohio...
Beaver County in western Pennsylvania...
Northwestern Washington County in southwestern Pennsylvania...
Southwestern Lawrence County in western Pennsylvania...
Hancock County in northern West Virginia...
* Until 1230 PM EDT.
* At 1156 AM EDT, a severe thunderstorm was located over East
Liverpool, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
East Liverpool, Aliquippa, Beaver Falls, Columbiana, Monaca, East
Palestine, Wellsville, Economy, Ellwood City, Ambridge, New
Brighton, and Beaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm has produced widespread
wind damage across Columbiana County. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4090 8019 4059 8021 4047 8045 4055 8092
4090 8063
TIME...MOT...LOC 1556Z 282DEG 34KT 4063 8059
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
314
WWUS51 KPBZ 111616
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
1216 PM EDT Wed Aug 11 2021
OHC019-029-081-PAC007-073-125-WVC029-111630-
/O.CON.KPBZ.SV.W.0225.000000T0000Z-210811T1630Z/
Jefferson OH-Columbiana OH-Carroll OH-Beaver PA-Washington PA-
Lawrence PA-Hancock WV-
1216 PM EDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHERN JEFFERSON...SOUTHEASTERN COLUMBIANA...EAST CENTRAL
CARROLL...BEAVER...NORTHWESTERN WASHINGTON...SOUTH CENTRAL LAWRENCE
AND HANCOCK COUNTIES...
At 1216 PM EDT, a severe thunderstorm was located near Shippingport,
or near Aliquippa, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
East Liverpool, Aliquippa, Beaver Falls, Monaca, Wellsville, Economy,
Ellwood City, Ambridge, New Brighton, Beaver, Calcutta, and Baden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8091 4090 8042 4090 8019 4079 8020
4078 8020 4059 8021 4047 8045 4055 8092
TIME...MOT...LOC 1616Z 270DEG 34KT 4059 8034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:51 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 11, 9:51 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 951 AM EDT Wed Aug 11 2021 .SYNOPSIS... Seasonable warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late this week. && .NEAR TERM /THROUGH TONIGHT/... An easterly propagating line of thunderstorms will arrive in eastern Ohio within the late morning/early afternoon hours. This line will be monitored as it interacts with remaining dry air aloft in the OH Valley, where in spots, DCAPE values exceed 1000 j/kg. Instability is present, and cold pool dominance is likely, so some storms may carry damaging wind gusts. Thunderstorms are generally possible this afternoon and evening as shortwaves propagate through the Ohio Valley, with above the climatological norm warmth and plenty of moisture. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Thunderstorm chances continue into Thursday as embedded shortwaves advance through the base of an elongated trough center near the Great Lakes. Temperature wl also continue to be above average with the support of warm, moist advection. Thursday is still borderline approaching Heat Advisory headlines as Heat Index values are currently forecasted to be in the upper-90s in portions of our region. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A cold front is anticipated to enter the Ohio River Valley late Friday/early Saturday. Therefore, thunderstorm chances will persist ahead along the boundary. The frontal passage will moderate temperature back to climatological norms for the weekend. Depending on the position of high pressure, showers may return to the region starting Monday and carry into Tuesday as warm, moist air returns from the south. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... VFR is expected for most terminals through dawn, with the exception of MVFR/IFR at FKL and DUJ with low lvl moisture in place through the early morning. Brief restriction is likely when thunderstorms develop, which is possible this afternoon at all terminals. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat with a series of crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 11, 6:45 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 645 AM EDT Wed Aug 11 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-121045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 645 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. A Marginal Risk of severe weather is possible today. Damaging wind gusts are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Marginal Risk of severe weather is outlooked for Thursday, with damaging wind being the most prominent threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 11, 10:56 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pittsburgh PA
1056 AM EDT Wed Aug 11 2021
OHZ039>041-048>050-111600-
Jefferson OH-Tuscarawas OH-Coshocton OH-Harrison OH-Columbiana OH-
Carroll OH-
1056 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern
Harrison, northwestern Jefferson, Columbiana, northern Coshocton,
Carroll and Tuscarawas Counties through NOON EDT...
At 1056 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sugarcreek, or near Dover, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Philadelphia, Dover, Salem, Columbiana, Uhrichsville, East
Palestine, Carrollton, Calcutta, Minerva, Lisbon, Dennison, and
Strasburg.
This includes Interstate 77 in Ohio between mile markers 70 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4046 8215 4044 8167 4063 8167 4067 8146
4065 8124 4072 8124 4073 8109 4090 8108
4090 8090 4093 8089 4093 8082 4090 8082
4090 8053 4070 8058 4044 8088 4034 8133
4037 8187 4044 8219
TIME...MOT...LOC 1456Z 311DEG 41KT 4050 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:15 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence, Mercer, Venango | 45 min |
| Aug 11, 12:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence, Washington | 50 min |
| Aug 11, 12:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler, Washington, Westmoreland | 36 min |
| Aug 11, 1:17 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 43 min |
| Aug 11, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 30 min |
| Aug 11, 1:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 49 min |
| Aug 11, 2:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 26 min |
| Aug 11, 2:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 34 min |
| Aug 11, 2:30 PM EDT | Special Weather Statement | PBZ | Westmoreland | 30 min |
| Aug 11, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 28 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | PBZ | Washington | 30 min |
| Aug 11, 3:14 PM EDT | Special Weather Statement | PBZ | Fayette | 16 min |
| Aug 11, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 35 min |
| Aug 11, 3:28 PM EDT | Special Weather Statement | PBZ | Fayette | 32 min |
| Aug 11, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 26 min |
| Aug 11, 3:59 PM EDT | Special Weather Statement | PBZ | Westmoreland | 31 min |
| Aug 11, 6:18 PM EDT | Special Weather Statement | PBZ | Mercer | 27 min |
| Aug 11, 6:43 PM EDT | Special Weather Statement | PBZ | Mercer | 32 min |
| Aug 11, 6:45 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Aug 11, 7:05 PM EDT | Special Weather Statement | PBZ | Forest, Venango | 25 min |
| Aug 11, 7:12 PM EDT | Special Weather Statement | PBZ | Beaver, Lawrence | 33 min |
| Aug 11, 1:15 PM EDT | Special Weather Statement | PBZ | Brooke | 30 min |
| Aug 11, 2:33 PM EDT | Special Weather Statement | PBZ | Marshall | 27 min |
| Aug 11, 6:59 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock, Ohio | 31 min |
| Aug 11, 7:18 PM EDT | Special Weather Statement | PBZ | Brooke, Marshall, Ohio | 27 min |
| Aug 11, 3:31 AM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 44 min |
| Aug 11, 3:38 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 37 min |
| Aug 11, 4:13 AM EDT | Special Weather Statement | PBZ | Tuscarawas | 32 min |
| Aug 11, 4:18 AM EDT | Special Weather Statement | PBZ | Guernsey | 27 min |
| Aug 11, 4:39 AM EDT | Special Weather Statement | PBZ | Carroll | 21 min |
| Aug 11, 10:56 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Tuscarawas | 64 min |
| Aug 11, 11:13 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 32 min |
| Aug 11, 5:33 PM EDT | Special Weather Statement | PBZ | Coshocton | 27 min |
| Aug 11, 5:59 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 31 min |
| Aug 11, 6:21 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Aug 11, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 37 min |
| Aug 11, 6:28 PM EDT | Special Weather Statement | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Noble and 1 more | 32 min |
| Aug 11, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 24 min |
| Aug 11, 7:16 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Severe Thunderstorm Warnings in Ohio, 2021Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.